Alert archive / Arkansas / Tornado Warnings in 2003
Tornado Warning 38, NWS Little Rock, AR
NWS Little Rock, AR issued this tornado warning at May 7, 2003, 3:19 AM CDT for Grant County, Jefferson County, Arkansas. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 7, 2003, 3:19 AM CDT (08:19 UTC)
- Expired
- May 7, 2003, 4:20 AM CDT
- In force
- 61 min
- Issued by
- NWS Little Rock, AR
- Area
- Counties, with a storm outline in the text
Counties Grant County, AR, Jefferson County, AR
The radar
The Little Rock radar (KLZK), 78 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 6, 11:30 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 8.3 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2657 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 2.6
- Supercell composite
- 17.8
The text
As transmitted, in the capitals the NWS used until 2016.
899
WFUS54 KLZK 070819
TORLIT
ARC053-069-070920-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
318 AM CDT WED MAY 7 2003
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* TORNADO WARNING FOR...
JEFFERSON COUNTY IN SOUTHEAST ARKANSAS
SOUTHERN GRANT COUNTY IN CENTRAL ARKANSAS
* UNTIL 420 AM CDT
* AT 314 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A TORNADO 16 MILES SOUTHWEST OF WHITE HALL...OR ABOUT 12 MILES
SOUTH OF SHERIDAN...MOVING NORTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
WHITE HALL AROUND 345 AM CDT
PINE BLUFF AROUND 355 AM CDT
ALTHEIMER AROUND 420 AM CDT
A DOPPLER RADAR DETECTED TORNADO MEANS THERE IS STRONG ROTATION
WITHIN A STORM. THE STORM MAY NOT BE PRODUCING A TORNADO AT THE
MOMENT...BUT IS EXPECTED TO DURING THE WARNING PERIOD. FOR YOUR
SAFETY...GO INDOORS NOW TO AN INTERIOR ROOM AWAY FROM WINDOWS.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN LITTLE ROCK.
LAT...LON 3407 9242 3409 9193 3409 9174 3418 9169
3435 9172 3425 9242
$$
57What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this tornado warning went out at May 6, 11:55 PM CDT, 3 hours 24 minutes earlier.
Area forecast discussion, May 6, 11:55 PM CDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 PM CDT TUE MAY 6 2003 UPDATE TO INCLUDE NEW TORNADO WATCH. WARM AND VERY MOIST AIR REMAINS IN PLACE AND SEE IT HOLDING IN THROUGH THE NIGHT. DO NOT SEE FRONT PENETRATING THE AREA TOO MUCH. RAISED TEMPS AND DEW POINTS THROUGH MIDDAY WEDNESDAY IN RESPONSE. .LZK...NONE
Hazardous weather outlook, May 6, 1:05 PM CDT, 14 hours 14 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-071000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LITTLE ROCK AR 105 PM CDT TUE MAY 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS ARE AGAIN EXPECTED THIS AFTERNOON AND EVENING. VERY UNSTABLE CONDITIONS WILL CONTINUE ACROSS THE REGION THROUGH TONIGHT. A DRY LINE ACROSS EASTERN OKLAHOMA IS EXPECTED TO FOCUS THUNDERSTORM DEVELOPMENT THIS AFTERNOON. FORECAST INSTABILITY AND VERTICAL WIND PROFILES SUPPORT THE DEVELOPMENT OF SUPERCELL THUNDERSTORMS. THESE THUNDERSTORMS ARE EXPECTED TO MOVE EASTWARD INTO THE REGION THIS AFTERNOON AND EVENING. LARGE HAIL AND DAMAGING WINDS ARE LIKELY WITH THESE STORMS. THERE IS A POSSIBILITY FOR TORNADOES...PARTICULARLY NORTH A LINE FROM MENA...TO BATESVILLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE OVER NORTHERN ARKANSAS DURING THE AFTERNOON AND EVENING ON WEDNESDAY. A FEW OF THESE STORMS MAY BECOME SEVERE...WITH LARGE HAIL BEING THE PRIMARY THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON...NORTHWEST OF A LINE FROM YELLVILLE TO CLARKSVILLE. STORM ACTIVATION WILL BE LIKELY ACROSS THE ENTIRE AREA OVERNIGHT. 55
In the hours before
Local storm report, May 6, 10:50 PM CDT, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
1050 PM CDT TUE MAY 6 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0845 PM PEEL AR WIND DAMAGE
05/06/03 MARION TREES DOWN. REPORTED
BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0905 PM MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 61 MPH
MEASURED. REPORTED BY
PUBLIC.
0910 PM MOUNTAIN HOME AR 0.88 INCH HAIL
05/06/03 BAXTER REPORTED BY PUBLIC.
0910 PM 7 S MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER WIND GUST OF 60 MPH
ESTIMATED. REPORTED BY
TRAINED SPOTTER.
0915 PM 7 S MOUNTAIN HOME AR 1.00 INCH HAIL
05/06/03 BAXTER REPORTED BY TRAINED
SPOTTER.
0915 PM 5 NE MOUNTAIN HOME AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
0925 PM 3 E HENDERSON AR WIND DAMAGE
05/06/03 BAXTER TREES DOWN.
REPORTED BY MEDIA.
46Special weather statement, May 6, 11:34 PM CDT, 3 hours 45 minutes before
ARZ003>007-012>016-021>024-030>033-037>044-052>054-062345- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1134 PM CDT TUE MAY 6 2003 TORNADO WATCH NUMBER 277 THAT WAS IN EFFECT FOR NORTHERN AND CENTRAL ARKANSAS IS NO LONGER IN EFFECT...BUT IT HAS BEEN REPLACED BY TORNADO WATCH NUMBER 279 WHICH COVERS ALL OF ARKANSAS EXCEPT FOR BENTON COUNTY. TORNADO WATCH 279 WILL BE IN EFFECT UNTIL 500 AM CDT. 29
The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 6, 7:32 PM CDT | Severe Thunderstorm Warning | LZK | Newton | 43 min |
| May 6, 8:10 PM CDT | Severe Thunderstorm Warning | LZK | Pope, Searcy | 60 min |
| May 6, 8:20 PM CDT | Severe Thunderstorm Warning | LZK | Marion | 45 min |
| May 6, 8:50 PM CDT | Severe Thunderstorm Warning | LZK | Baxter | 40 min |
| May 6, 8:53 PM CDT | Severe Thunderstorm Warning | LZK | Van Buren | 57 min |
| May 6, 9:10 PM CDT | Severe Thunderstorm Warning | LZK | Scott | 60 min |
| May 6, 9:19 PM CDT | Severe Thunderstorm Warning | LZK | Fulton, Izard | 46 min |
| May 6, 9:21 PM CDT | Severe Thunderstorm Warning | LZK | Stone | 29 min |
| May 6, 11:15 PM CDT | Severe Thunderstorm Warning | LZK | Cleburne | 30 min |
| May 6, 11:30 PM CDT | Severe Thunderstorm Warning | LZK | Independence, White | 45 min |
| May 7, 12:09 AM CDT | Severe Thunderstorm Warning | LZK | Jackson | 46 min |
| May 7, 1:06 AM CDT | Severe Thunderstorm Warning | LZK | Clark | 29 min |
| May 7, 1:34 AM CDT | Severe Thunderstorm Warning | LZK | Clark, Hot Spring | 61 min |
| May 7, 1:36 AM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 39 min |
| May 7, 2:04 AM CDT | Tornado Warning | LZK | Grant, Hot Spring | 46 min |
| May 7, 2:20 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 2 hr |
| May 7, 2:50 AM CDT | Tornado Warning | LZK | Grant | 30 min |
| May 7, 2:58 AM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Pulaski | 47 min |
| May 7, 3:17 AM CDT | Flash Flood Warning | LZK | Grant | 118 min |
| May 7, 3:21 AM CDT | Flash Flood Warning | LZK | Faulkner, White | 119 min |
| May 7, 3:29 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 46 min |
| May 7, 3:30 AM CDT | Severe Thunderstorm Warning | LZK | Dallas | 45 min |
| May 7, 3:57 AM CDT | Severe Thunderstorm Warning | LZK | Independence | 28 min |
| May 7, 4:13 AM CDT | Severe Thunderstorm Warning | LZK | Sharp | 32 min |
| May 7, 4:17 AM CDT | Flash Flood Warning | LZK | Clark, Hot Spring | 118 min |
| May 7, 4:28 AM CDT | Flash Flood Warning | LZK | Jefferson | 2 hr |
| May 7, 4:33 AM CDT | Severe Thunderstorm Warning | LZK | Cleveland | 32 min |
| May 7, 4:36 AM CDT | Flash Flood Warning | LZK | Woodruff | 119 min |
| May 7, 4:52 AM CDT | Severe Thunderstorm Warning | LZK | Lincoln | 43 min |
| May 7, 6:30 AM CDT | Flash Flood Warning | LZK | Arkansas | 2 hr |
Nearby
Tornado Warnings in Arkansas, 2003Every tornado warning in 2003Tornadoes in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.